Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Springfield, MO

August 6, 2018Benton County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 6, 2018, 6:39 PM CDT for Benton County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 6:39 PM CDT (23:39 UTC)
Expired
Aug 6, 2018, 7:30 PM CDT
In force
51 min
Issued by
NWS Springfield, MO

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS83 KSGF 062339
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
639 PM CDT MON AUG 6 2018
 
MOZ055-070030-
Benton MO-
639 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON COUNTY UNTIL 730
PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Warsaw, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Truman State Park...              Truman Lake...
Warsaw...                         Lincoln...
Palo Pinto...                     Racket...
Edmonson...                       Lakeview Heights...
Crockerville...                   Zora...
Whitakerville...                  

LAT...LON 3847 9307 3824 9308 3820 9351 3821 9353
      3824 9353 3824 9352 3837 9352 3840 9351
TIME...MOT...LOC 2338Z 261DEG 29KT 3829 9351 

$$

Raberding

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:21 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 6, 2:21 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
221 PM CDT Mon Aug 6 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 221 PM CDT Mon Aug 6 2018

Temperatures have heated up into the low to mid 90s so far this
afternoon with dew points in the mid to upper 60s. So far, heat
index values have remained in the mid 90s to around 102 and we are
expecting values to maintain shy of advisory criteria this
afternoon. Some convection developed around noon, mainly southeast
of interstate 44. Updrafts are quick to peak and then diminish and
we are not expecting any severe storms with this activity. We are
expecting that most of the activity should be gone by sunset.

A more active weather pattern will begin later tonight as
shortwave energy begins to move east into the area from the
plains along with a surface front sagging south into the area.
Shower and thunderstorm activity will mostly affect the northern
half of the cwa late tonight after midnight.

.LONG TERM...(Tuesday Night through Monday)
Issued at 221 PM CDT Mon Aug 6 2018

The thunderstorm activity will continue into Tuesday as the front
slowly moves into the area. Several waves of upper energy and the
front will act as the focus for thunderstorm development. There is
a marginal risk of severe weather with some afternoon instabilty
and marginal shear, but most of the activity is expected to remain
below severe limits. The front will eventually shift south of the
mo/ar border, however additional upper energy will move across the
area through Thursday night keeping the risk of showers and
thunderstorms in the forecast until then. Rain amounts from around
a half inch in the north to 1.5 inches in the south for the event
are forecast. Given the current drought, we are currently not
expecting any widespread flooding with this event.

A closed low is progged to develop over the Great Lakes region
with some energy cycling around that low over the forecast area on
Sunday. This may bring a few scattered showers to the region, but
in general the forecast looks mostly dry after the tonight-
Thursday night rainfall.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1207 PM CDT Mon Aug 6 2018

For the 18z TAFS, Cumulus becoming more prominent over the area at
17z and will probably see some widely scattered shra/tsra again
this afternoon. Best moisture/instability lies over the eastern
CWA and thinking is that better chances for convection will be
east of the terminals this afternoon. Convective cloud cover
should mostly dissipate by sunset. Additional, more organized
convection may move in late tonight as depicted by numerous model
guidance and for now we have put in some prob30s after about 10z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Aug 6, 1:14 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
114 PM CDT Mon Aug 6 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
114 PM CDT Mon Aug 6 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Scattered thunderstorms will be possible this afternoon, mainly
  southeast of the interstate 44 corridor.

  Heat index values will rise into the middle 90s to 104 degrees
  this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

  A cold front moving through the region will produce
  thunderstorms Tuesday into Wednesday. A few of the stronger
  storms could produce heavy rainfall...hail and damaging
  straight line winds on Tuesday afternoon and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Aug 6, 6:24 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
624 PM CDT MON AUG 6 2018

KSZ073-097-070000-
Bourbon KS-Crawford KS-
624 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOURBON AND
NORTHWESTERN CRAWFORD COUNTIES UNTIL 700 PM CDT...

At 623 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walnut, or 11 miles northeast of Erie, moving east at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Hepler...                         Porterville...
Petersburg...

LAT...LON 3763 9509 3773 9509 3781 9491 3761 9487
TIME...MOT...LOC 2323Z 255DEG 9KT 3769 9509

Raberding
Special weather statement, Aug 6, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
639 PM CDT MON AUG 6 2018

MOZ055-070030-
Benton MO-
639 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENTON COUNTY UNTIL 730
PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Warsaw, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Truman State Park...              Truman Lake...
Warsaw...                         Lincoln...
Palo Pinto...                     Racket...
Edmonson...                       Lakeview Heights...
Crockerville...                   Zora...
Whitakerville...

LAT...LON 3847 9307 3824 9308 3820 9351 3821 9353
      3824 9353 3824 9352 3837 9352 3840 9351
TIME...MOT...LOC 2338Z 261DEG 29KT 3829 9351

Raberding

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:24 PM CDTSpecial Weather StatementSGFBourbon36 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.